Alert archive / Puerto Rico / Red Flag Warnings in 2019
Red Flag Warning 4, NWS JSJ
NWS JSJ issued this red flag warning at Feb 13, 2019, 3:35 AM CST. It took effect at Feb 13, 2019, 8:00 AM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 13, 2019, 3:35 AM CST (09:35 UTC)
- In effect from
- Feb 13, 2019, 8:00 AM CST
- Expired
- Feb 13, 2019, 2:00 PM CST
- In force
- 6 hr
- Issued by
- NWS JSJ
The text
As transmitted.
846 WWCA82 TJSJ 130935 RFWSJU URGENT - FIRE WEATHER MESSAGE National Weather Service San Juan PR 535 AM AST Wed Feb 13 2019 ...BREEZY CONDITIONS AND LOW RELATIVE HUMIDITIES EXPECTED ACROSS THE SOUTHERN COASTAL PLAINS OF PUERTO RICO... PRZ014-027-132000- /O.NEW.TJSJ.FW.W.0004.190213T1400Z-190213T2000Z/ South Central Coastal Plains- Southwest Coastal Plains and Mona Island- 535 AM AST Wed Feb 13 2019 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 4 PM AST THIS AFTERNOON FOR WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONES 014 AND 027... The National Weather Service in San Juan has issued a Red Flag Warning, which is in effect from 10 AM this morning to 4 PM AST this afternoon. * AFFECTED AREA...Fire weather zones 014 and 027. * WIND...Around 20 mph with gusts up to 30 mph. * HUMIDITY...Around 40 to 50 percent. * THUNDERSTORMS...None. * HIGHEST THREAT...Between Guanica and Cabo Rojo. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this red flag warning went out at Feb 13, 3:10 AM CST, 25 minutes earlier.
Area forecast discussion, Feb 13, 3:10 AM CST, 25 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
510 AM AST Wed Feb 13 2019
.SYNOPSIS...Mid level ridge and surface high pressure will move
northeast of the region today. East to southeast winds will
prevail for the next several days. Fair weather conditions are
expected to prevail through at least Thursday. Moisture and
instability increases early in the weekend as an upper level
trough moves over the region.
&&
.SHORT TERM...Today through Friday...
Upper level ridge will dominate over the local area today but an
upper trough still looks like it will start digging to the west of
the local islands and its axis will be just west of Hispaniola by
Thursday evening, then over Hispaniola by Friday afternoon. Strong
surface high pressure across the central Atlantic will dominate the
local wind flow today, which will be moderate and east southeasterly
as it gradually becomes southeasterly by Thursday due to a
developing surface low pressure across the western Atlantic and the
surface high moves east. As far as rainfall for the next few days,
the latest guidance keeps suggesting passing isolated to scattered
showers, which may affect the USVI and eastern PR. However, compared
to the model runs seen yesterday, the latest guidance backed off
even more for the expected rainfall today and Thursday as the
available moisture appears to be less than previously forecast by
the models. In the afternoon hours, the local effects and diurnal
heating may still cause some showers to develop across portions of
central and western PR as well as the westernmost tip of the USVI,
but again, the rainfall totals should be minimal. The mid levels are
still expected to be fairly dry and there will be a strong cap
inversion today and Thursday, as indicated by the forecast
soundings, but this cap and a moistening of the mid levels is
forecast for Friday. In addition, the upper trough may be in a
better placement on Friday to give us a better chance of rain. In
general, isolated to scattered but brief showers are to be expected
across the local waters, USVI and portions of PR today and Thursday.
Higher moisture on Friday and upper trough over Hispaniola may cause
an increase in shower activity over the local area.
.LONG TERM...Saturday through Wednesday...
A mid to upper level trough is forecast to move over the region
on Saturday. Increasing instability and the potential for
moderate to locally heavy rainfall in afternoon convection over
the northwestern quadrant of Puerto Rico. Winds are expected to
diminish and turn more southerly through the weekend. This will
result in warmer temperatures across the islands. Pooling of low
level moisture over the forecast area is expected through Sunday
and scattered showers with periods of moderate rainfall are
possible across the regional waters as well across the USVI and
across portions of PR between Saturday night and early Sunday
morning.
A surface high pressure is forecast to build just north of the
area by Monday and easterly trades are expected to prevail during
the workweek. An upper level ridge is forecast to build over the
southwestern Atlantic and across the Caribbean Sea through next
week. This will promote stable conditions once again and limit
shower activity to passing trade wind showers across the forecast
area and shallow afternoon convection over western PR. Streamers
should develop off the USVI but rainfall amounts are expected to
be minimal.
&&
.AVIATION...VFR conds are expected for the next 24 hours. However,
ISOLD/SCT SHRA expected and may cause VCSH across the USVI and PR
terminals today. ESE winds of 10-15KT with occasional gusts expected
today. Winds will diminish again after 13/23Z.
&&
.MARINE...Choppy seas up to 7 feet are expected to continue today
across most of the regional waters. Small craft advisories are in
effect through this evening for the near shore waters and through
the end of the week for the offshore Atlantic and Anegada
Passage. As winds decrease during the next few days, marine
conditions will gradually improve through the end of the
workweek. There is a high rip current risk in effect for the
northern beaches of PR, Culebra and St. Thomas.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 87 73 88 74 / 30 30 20 20
STT 85 74 85 74 / 20 30 30 30
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...High Rip Current Risk through this afternoon for Culebra-
Mayaguez and Vicinity-Northeast-San Juan and Vicinity-
Southeast.
High Rip Current Risk through late tonight for North Central-
Northwest.
VI...High Rip Current Risk through this afternoon for St.Thomas...St.
John...and Adjacent Islands.
AM...Small Craft Advisory until 2 PM AST this afternoon for Caribbean
Waters of Puerto Rico from 10 NM to 17N-Coastal Waters of
Northern USVI and Culebra out 10 NM.
Small Craft Advisory until 8 PM AST this evening for Coastal
Waters of Northern Puerto Rico out 10 NM-Mona Passage
Southward to 17N.
Small Craft Advisory until 8 AM AST Friday for Atlantic Waters
of Puerto Rico and USVI from 10 NM to 19.5N.
Small Craft Advisory until 2 PM AST Thursday for Anegada Passage
Southward to 17N.
&&
SHORT TERM...JA
LONG TERM....DSHazardous weather outlook, Feb 13, 3:10 AM CST, 25 minutes before
Hazardous Weather Outlook National Weather Service San Juan PR 510 AM AST Wed Feb 13 2019 AMZ710>745-PRZ001>013-141000- San Juan and Vicinity-Northeast-Southeast-Eastern Interior- North Central-Central Interior-Ponce and Vicinity-Nortwest- Western Interior-Mayaguez and Vicinity-Southwest-Culebra-Vieques- The nearshore and off shore Atlantic and Caribbean Coastal Waters- 510 AM AST Wed Feb 13 2019 This Hazardous Weather Outlook is for Puerto Rico and the adjacent Atlantic Coastal Waters. .Day One...Today and Tonight .Wind...Sustained winds up to 20 knots expected across most of the local waters. .Waves...Choppy/Rough seas up to 7 expected across most of the local waters. .Rip Currents...There is a high risk of rip currents for the beaches of northern Puerto Rico and the north of Culebra. Moderate risk of rip currents across most of the remaining beaches. .Days Two through Seven...Thursday through Tuesday Hazardous seas and moderate to high risk of rip currents expected for the next couple of days. Upper trough and slight increase in moisture may cause more shower activity late Friday into Saturday. .Spotter information statement... Widespread spotter activation is not anticipated, however individual spotter are encouraged to report rip currents to the National Weather Service in San Juan. AMZ715-725-VIZ001-002-141000- St. Thomas St. John adjacent Islands-St Croix- Nearshore Atlantic and adjacent Caribbean Coastal Waters- 510 AM AST Wed Feb 13 2019 This Hazardous Weather Outlook is for the U.S. Virgin Islands and the adjacent Coastal Waters. .Day One...Today and Tonight .Wind...Sustained winds up to 20 knots expected across most of the local waters. .Waves...Choppy/Rough seas up to 7 expected across most of the local waters. .Rip Currents...There is a high risk of rip currents for the beaches of northwestern Saint Thomas. Moderate risk of rip currents across most of the remaining beaches of the islands. .Days Two through Seven...Thursday through Tuesday Hazardous seas and moderate to high risk of rip currents expected for the next couple of days. Upper trough and slight increase in moisture may cause more shower activity late Friday into Saturday. .Spotter information statement... Widespread spotter activation is not anticipated, however individual spotter are encouraged to report rip currents to the National Weather Service in San Juan.
Nearby
Red Flag Warnings in Puerto Rico, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.